Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 5, 2017, 5:42 PM EDT for Volusia County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 5:42 PM EDT (21:42 UTC)
- Expired
- Apr 5, 2017, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 140 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
916
WWUS82 KMLB 052142
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT WED APR 5 2017
FLZ041-141-052230-
Inland Volusia County FL-Coastal Volusia County FL-
542 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 630 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLeon Springs, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, DeLand, Holly Hill and
Ormond-By-the-Sea.
LAT...LON 2943 8107 2929 8100 2903 8136 2913 8146
2926 8132 2927 8115 2928 8115 2941 8116
2942 8114 2943 8111
TIME...MOT...LOC 2142Z 224DEG 28KT 2914 8138
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 4:02 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 5, 4:02 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
402 PM EDT Wed Apr 5 2017
.DISCUSSION...
...Risk for few fast-moving strong to severe storms late
tonight/early Thursday...
East coast sea breeze is depicted very clearly on radar and
moving only slowly inland. Dry airmass is suppressing any
convection and even much of a cu field. But boundary collisions
should generate isolated storms early this evening, given the
record high temperatures this afternoon. These storms may become
strong containing wind gusts and hail.
Then late tonight, a fast moving pre-frontal convective band is
forecast to reach Lake/Volusia counties between 5 and 6 am and
push quickly across the orlando metro around sunrise, then pushing
south of Martin county by 2-3 pm. Model guidance continues to
indicate strong wind fields of 40-45 knots at 850 mb so this
should be a good estimate for cell motion and potential for wind
gusts at the sfc. Isolated severe storms with damaging winds will
be possible. Given the fast motion, rainfall amounts should be
limited to less than one half inch but it would occur in a short
period of time.
Thursday...Threat for strong/isolated severe storms will end
with passage of the convective band, clear . As is typical, the
dry air should over spread the area before the cold advection
behind the front. This will produce very warm temperatures in the
low to mid 80s in breezy westerly flow behind the front as skies
clear.
Friday thru Saturday...A much cooler and drier airmass will
settle into the region behind the cold front. Lows Friday morning
will drop into the upper 40s/low 50s with some of the usual
colder spots seeing mid 40s. Breezy conditions will be the main
story during the day on Friday as a tight pressure gradient will
be in place with highs only topping out in the low to mid 70s.
Winds will subside as the pressure gradient weakens on Friday
night into Saturday morning.
Even cooler temperatures are expected for Saturday morning with
mostly clear skies and lighter winds in place as high pressure over
the southern MS Valley slides eastward over the southern Gulf
States. Low temperatures will be 10 to 15 degrees below average with
mid to upper 40s in most spots and low 40s in the normally cooler
spots. Highs on Saturday will again top out in the low to mid 70s
under mostly sunny skies.
Sun-Tue...(previous) Onshore flow will dvlp on Sun as the ridge
center lifts well north of the area...pushing ocean modified air
acrs the state. Temps recovering to near climo avg on Sun with
maxes in the U70s/L80s, mins U50s/L60s. Slgt chc of nocturnal
coastal shras along the Treasure coast late in the fcst pd as
moisture lvls recover.
&&
.AVIATION...
VFR. Isold TSRA btwn 21Z-02Z assocd with sea breeze collision but
coverage looks too low to mention in TAFs. A better chance for
rain/storms will occur 09Z-12Z from MCO northward and 13Z-18Z
south of MCO ahead of a strong cold front. Have introduced a small
TEMPO group for MVFR conds and gusty winds in TSRA.
&&
.MARINE...
Tonight/Thu...S/SW winds will increase tonight reaching 20-25
knots by morning. Will maintain the Advisory for Winds beginning
across the northern waters this evening spreading south to include
all the waters by sunrise. Seas will build to 4-5 feet. Isolated
storms may push offshore this evening but a better chance for fast
moving showers and embedded storms will occur toward sunrise
through Thu morning ahead of a strong cold front. A brief period
of 6 to 7 foot seas will occur Thu before winds veer West
northwest and reduce seas esp nearshore due to limited fetch
length.
Friday-Friday night...Hazardous boating condition to cont as the
post frontal ridge builds over the Deep South/GOMex, maintaining a
moderate to fresh NW breeze. Seas 3-5FT nearshore and 4-6FT offshore
with rough short pd chop continuing.
Saturday-Saturday Night...Winds diminishing gentle to moderate N
breeze thru the day, then a light to gentle NE breeze overnight as
the high pres ridge builds over the eastern seaboard. Seas subsiding
to 2-3FT nearshore and 3-4FT offshore by midday, then 2-3FT areawide
overnight.
Sunday-Sunday Night...Winds bcmg a gentle to moderate E/NE breeze
thru the day as high pres build over the W Atlc. Seas 2-3Ft.
&&
.CLIMATE...
Record highs were broken at all of our climate sites this
afternoon (Daytona Beach, Orlando, Melbourne and Vero Beach).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 77 47 72 / 60 30 0 0
MCO 68 83 51 73 / 50 30 0 0
MLB 70 87 49 74 / 20 40 0 0
VRB 71 87 51 74 / 20 40 0 0
LEE 66 77 51 72 / 60 20 0 0
SFB 68 81 49 73 / 50 30 0 0
ORL 68 82 52 71 / 50 30 0 0
FPR 71 87 50 74 / 20 50 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for winds from 8 AM Thursday to 4 AM EDT
Saturday for Flagler Beach to Volusia-Brevard County Line 0-
20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory for winds from 4 AM Thursday to 4 AM EDT
Saturday for Volusia-Brevard County Line to Sebastian Inlet
20-60 nm.
Small Craft Advisory for winds from midnight tonight to 4 AM EDT
Saturday for Flagler Beach to Volusia-Brevard County Line
20-60 nm.
&&
SHORT TERM...Kelly
MID TERM...COMBS
IMPACT WEATHER...GlittoHazardous weather outlook, Apr 5, 6:10 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 610 AM EDT Wed Apr 5 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 610 AM EDT Wed Apr 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Linger moisture and daytime temperatures reaching the lower 90s coupled with late day interaction between local sea and lake breeze boundaries could lead to isolated lightning storms near the east coast and around Lake Okeechobee between around 400 and 1000 PM. Any activity which might form will move northeast at 20 to 25 MPH and may contain brief wind gusts up to 40 MPH, cloud to ground lightning and torrential rainfall. Late tonight, a band of fast-moving showers and lightning storms will push into north Florida ahead of a cold front, reaching areas from Lake George and Leesburg to Interstate 4, and possibly as far south as Saint Cloud and Cape Canaveral, by sunrise. As the line drops steadily southward, individual embedded storms will be moving as a much more rapid pace, toward the east-northeast at 45 to 55 MPH. Strong to severe storms with wind gusts of 57 MPH or greater, dime to quarter sized hail, and frequent cloud to ground lightning will be possible in these late night storms. Remain alert to the potential for strong to severe late night storms moving into east central Florida toward sunrise Thursday. Make sure you have a way to receive warnings, via NOAA weather radio, wireless emergency alerts, or local TV and radio stations. .MARINE THUNDERSTORM GUST IMPACT... Any strong to severe late night storms will move rapidly offshore across the intracoastal and nearshore Atlantic waters, with the highest threat north of Cape Canaveral after 400 AM. Strong wind gusts in excess of 35 knots, locally rough seas, and frequent cloud to water lightning will pose hazards to mariners. .RIP CURRENT IMPACT... A lingering long period swell will lead to a moderate threat for rip currents at area beaches today. The threat will be highest between sunrise and 100 PM, due to tidal effects. Check with your local beach patrol for additional information about ocean hazards. Always swim within sight of a lifeguard and never swim alone. .WIND AND SEA IMPACT... Southwest winds will increase to 20 to 25 knots beyond 20 nautical miles offshore north of Sebastian inlet after midnight. A Small Craft Advisory will go into effect due to deteriorating boating conditions. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Fast moving showers and storms will shift south of Orlando and Cape Canaveral Thursday morning, and impact areas south to Lake Okeechobee and Tequesta until early in the afternoon. A strong cold front will push this activity south and east of central Florida by late afternoon. Behind this front, poor boating conditions will spread across the remainder of the local Atlantic waters Thursday, and linger through Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed, especially those north of Osceola and Brevard Counties. Cristaldi
In the hours before
Special weather statement, Apr 5, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT WED APR 5 2017
FLZ041-141-052230-
Inland Volusia County FL-Coastal Volusia County FL-
542 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VOLUSIA COUNTY
UNTIL 630 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLeon Springs, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, DeLand, Holly Hill and
Ormond-By-the-Sea.
LAT...LON 2943 8107 2929 8100 2903 8136 2913 8146
2926 8132 2927 8115 2928 8115 2941 8116
2942 8114 2943 8111
TIME...MOT...LOC 2142Z 224DEG 28KT 2914 8138
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:24 AM EDT | Small Craft Advisory for Winds | MLB | 60 hr | |
| Apr 5, 6:29 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Apr 5, 6:33 PM EDT | Special Marine Warning | MLB | 27 min | |
| Apr 5, 7:08 PM EDT | Special Weather Statement | MLB | Brevard | 67 min |
| Apr 5, 7:17 PM EDT | Special Marine Warning | MLB | 118 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.